Page 2 of 2 FirstFirst 12
Results 11 to 12 of 12

Thread: Doxepin

  1. #11

    Re: Doxepin

    Quote Originally Posted by panic_down_under View Post
    Unfortunately, the dose never got near the therapeutic minimum. I suspect beyond the initial side-effects most of the problems were driven by anxiety rather than chemical.


    You also found clomipramine and imipramine, which have only modest impact on norepinephrine/noradrenaline (NA) pathways, difficult.

    What side-effects were there with SSRIs and phenelzine?

    The side effects I had with ssri’s is an increase in anxiety and no relief from depression. The anxiety never went down along with
    feeling flat on them all the time. Phenelzine gave me no relief from anxiety despite it affecting GABA and also a bad head tremor and shuddering when doing anything physical so I had to discontinue. I wonder if selegeline would be an option?



    Which are common initial side-effects. Unfortunately, there are no side-effects free ADs. While they can be awful meds at the beginning when they work they can almost magically transform lives and worth all the trauma. The trick is to keep focussing on the goal, not the here and now and to keep increasing the dose up to therapeutic levels.

    This is problem none have ever worked for me so I’m stuck on the medigoround with few options left and a very low quality/ functioning life
    unfortunately.

    It takes about 10 days for doxepin plasma levels to stabilize to a steady-state. Increasing the dose sooner than 10 days may increase side-effects severity, but delaying increases won't significantly reduce the subsequent intensity no matter how long the delay.
    interesting so at the ten day mark is when I should be upping the dosage? I believe 75mg is the therapeutic dose for depression/ anxiety.
    Last edited by sparky10; 26-10-20 at 18:40.

  2. #12
    Join Date
    Jan 2017
    Posts
    2,417

    Re: Doxepin

    Quote Originally Posted by sparky10 View Post
    interesting so at the ten day mark is when I should be upping the dosage? I believe 75mg is the therapeutic dose for depression/ anxiety.
    You should increase the dose as directed by your GP. Biologically, ten days is the earliest the dose should be increased, but taking an extra few days won't matter. However, in terms of side-effects severity there is no advantage in delaying increases. Any subsequent side-effects spike will be about as severe when upping the dose at 10 days as at 100 days.

    The usual doxepin dose range for healthy adults is 75-150mg with a maximum of 300mg for severe cases in an inpatient setting. So the first step should be to get to 75mg. Only time will tell if you will need to take a higher dose.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Anyone take doxepin? (Sinequan/silenor)
    By Jakemje in forum Medication
    Replies: 0
    Last Post: 23-07-17, 17:23
  2. Doxepin or Silenor for sleep
    By Mugs in forum Medication
    Replies: 12
    Last Post: 11-07-16, 05:02
  3. Doxepin
    By Neon in forum Medication
    Replies: 1
    Last Post: 25-07-14, 01:42
  4. Anyone else take Doxepin/sinequan?
    By omh in forum Medication
    Replies: 5
    Last Post: 25-06-08, 12:39

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •